Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 78, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Dec 26, 2012, 1:44 PM EST for Carteret County, North Carolina. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 26, 2012, 1:44 PM EST (18:44 UTC)
- Expired
- Dec 26, 2012, 2:15 PM EST
- In force
- 31 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
County Carteret County, NC
The radar
The Morehead City radar (KMHX), 34 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 26, 10:08 AM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 6.7 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 438 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 540 m²/s²
- 0-3 km storm-relative helicity
- 770 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
479
WUUS52 KMHX 261844
SVRMHX
NCC031-261915-
/O.NEW.KMHX.SV.W.0078.121226T1844Z-121226T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
144 PM EST WED DEC 26 2012
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CARTERET COUNTY IN EASTERN NORTH CAROLINA
* UNTIL 215 PM EST
* AT 141 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 5 MILES SOUTH OF ATLANTIC BEACH...OR 7 MILES
SOUTH OF MOREHEAD CITY...MOVING NORTHEAST AT 50 MPH. WINDS IN
EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
BEAUFORT...CRAB POINT VILLAGE...
STRAITS...GLOUCESTER...
OTWAY...BETTIE...
OPEN GROUNDS FARM...DAVIS...
STACY...SEALEVEL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. BE PREPARED TO MOVE QUICKLY TO AN INTERIOR ROOM OF A SAFE
SHELTER IF YOU HEAR OR SEE A TORNADO.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EST WEDNESDAY
AFTERNOON FOR EASTERN NORTH CAROLINA.
&&
LAT...LON 3467 7661 3470 7681 3477 7674 3475 7667
3477 7674 3508 7647 3508 7641 3495 7645
3498 7634 3504 7636 3499 7620 3499 7630
3490 7631 3475 7650 3468 7653 3468 7660
3466 7655 3462 7662 3462 7664
TIME...MOT...LOC 1844Z 221DEG 44KT 3465 7671
$$
AUSTIN1 follow-up statement
434
WWUS52 KMHX 261900
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
200 PM EST WED DEC 26 2012
NCC031-261915-
/O.CON.KMHX.SV.W.0078.000000T0000Z-121226T1915Z/
CARTERET NC-
200 PM EST WED DEC 26 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EST
FOR EASTERN CARTERET COUNTY...
AT 155 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
STRAITS...OR NEAR BEAUFORT...MOVING NORTHEAST AT 50 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... OPEN GROUNDS FARM...
DAVIS...STACY...SEALEVEL...ATLANTIC...PINEY ISLAND AND CEDAR ISLAND.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. BE PREPARED TO MOVE QUICKLY TO AN INTERIOR ROOM OF A SAFE
SHELTER IF YOU HEAR OR SEE A TORNADO.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EST WEDNESDAY
AFTERNOON FOR EASTERN NORTH CAROLINA.
LAT...LON 3467 7661 3470 7681 3477 7674 3475 7667
3477 7674 3508 7647 3508 7641 3495 7645
3498 7634 3504 7636 3499 7620 3499 7630
3490 7631 3475 7650 3468 7653 3468 7660
3466 7655 3462 7662 3462 7664
TIME...MOT...LOC 1901Z 221DEG 44KT 3481 7654
$$
AUSTINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 26, 10:56 AM EST, 2 hours 48 minutes earlier.
Area forecast discussion, Dec 26, 10:56 AM EST, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1056 AM EST WED DEC 26 2012
.SYNOPSIS...
LOW PRESSURE MOVING ACROSS TO THE NORTHWEST WILL PUSH A WARM FRONT
ACROSS THE AREA FROM THE SOUTH THIS MORNING...AND THEN A COLD FRONT
FROM THE WEST THIS EVENING. HIGH PRESSURE WILL BUILD ACROSS FROM THE
WEST THURSDAY AND FRIDAY. ANOTHER COMPLEX FRONTAL SYSTEM WILL AFFECT
THE AREA SATURDAY AND SATURDAY NIGHT.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 10 AM WED...A POTENT STORM SYSTEM WILL CONTINUE TO IMPACT
ERN NC THIS AFTERNOON AND A TORNADO WATCH HAS BEEN ISSUED THROUGH
5 PM THIS EVENING. A WARM FRONT IS JUST BEGINNING TO PUSH INLAND
FROM CAPE HATTERAS THROUGH JACKSONVILLE AND HRRR PROGS IT TO PUSH
TO AROUND THE I-95 CORRIDOR BY AROUND NOON TO 1 PM. THIS WILL
PLACE ERN NC IN THE WARM SECTOR OF THE SYSTEM BRINGING INCREASED
INSTABILITY AND SEVERE WEATHER THREAT. TREMENDOUS HELICITY IS IN
PLACE ACROSS THE REGION WITH MODIFIED KMHX 12Z SOUNDING INDICATING
OVER 700 M2/S2 0-3KM SRH AS WELL AS MODERATE INSTABILITY AROUND
600 J/KG ONCE WE MOVE INTO THE WARM SECTOR AND TEMPS CLIMB INTO
THE M/U60S. SEVERAL CELLS ALREADY HAVE BEEN SHOWING SIGNS OF
ROTATION AND THROUGH THE LATE MORNING INTO THE AFTERNOON WILL BE
WATCHING FOR DISCRETE SUPERCELL POSSIBLE BRINGING TORNADOES AND
DAMAGING WINDS...WHICH WILL POTENTIALLY BE FOLLOWED BY A
STRENGTHENING QLCS AHEAD OF THE COLD FRONT WITH BOWING SEGMENTS
POTENTIALLY BRINGING SEVERE WIND GUSTS AND TORNADOES. HRRR PROGS
THIS LINE TO PUSH INTO WESTERN SECTIONS OF THE CWA AROUND 1-2
PM...THEN PUSH OFF THE COAST AROUND 6-7PM.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
AS OF 400 AM WED...COLD FRONT AND BACK EDGE OF SHRA/TSTMS EXPECTED
TO BE NEAR COAST AT BEGINNING OF PERIOD AND OFFSHORE BY LATE
EVENING...AND CONTINUED PREVIOUS FCST POPS. SOME DECREASE IN CLOUDS
WILL FOLLOW FRONTAL PASSAGE BUT WHOLESALE CLEARING WILL BE DELAYED
UNTIL PASSAGE OF UPR TROF TOWARD THU MORNING. GUSTY WINDS WILL
CONTINUE OVERNIGHT WITH DEEPENING LOW PRES MOVING OFF MID ATLC
COAST...AND CONTINUED WIND ADVSY FOR COASTAL SECTIONS.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
COOLER/DRIER WEATHER FOLLOWS COLD FRONTAL PASSAGE FOR THURSDAY
AND CONTINUING INTO FRIDAY. CIRCULATION AROUND DEPARTING LOW
PRESSURE WILL KEEP BREEZY/WINDY CONDITIONS GOING INTO THURSDAY
THEN DECREASING WINDS AS HIGH PRESSURE BUILDS INTO THE AREA THU
NIGHT AND FRIDAY. HIGH TEMPS BOTH THU AND FRI UNIFORMLY WITHIN A
FEW DEGS OF 50F. WITH LOWS THU NIGHT DIPPING INTO THE UPPER 20S
(30S COAST) UNDER GOOD RADIATIONAL COOLING.
THE PATTERN BECOMES MORE ACTIVE AND COMPLEX EARLY IN THE WEEKEND
AS THE NEXT PROGRESSIVE AND POTENT SHORTWAVE MOVES ACROSS THE
AREA. AT THE SURFACE A COASTAL WARM FRONT WILL NEGATIVE TILT UPPER
TROF WILL MOVE RAPIDLY NE FROM THE TN VALLEY MOVE INTO COASTAL
SECTIONS WHILE LOW PRESSURE DEVELOPS ALONG IT JUST OFF OF THE
COAST. THIS LOW WILL DEEPEN RAPIDLY AS IT MOVES NE ALONG OR JUST OFF
THE COAST SATURDAY AFTERNOON AND EVENING BEFORE MOVING OFF TO THE
NE SATURDAY NIGHT. SHOWERS ARE EXPECTED TO DEVELOP LATE FRIDAY
NIGHT AND CONTINUE FOR MUCH OF SATURDAY BEFORE ENDING SATURDAY
EVENING. IT WILL AGAIN BE TURNING SHARPLY COLDER AND WINDY
SATURDAY NIGHT AND SUNDAY. POSSIBLE WIDE RANGE IN HIGH TEMPERATURES
SATURDAY WITH LOWER 60S COAST AND UPPER 40S DEEP INLAND. ON
SUNDAY HIGHS ARE FORECAST TO ONLY BE IN THE MIDDLE TO UPPER 40S
AREA WIDE. FAIR CONDITIONS WILL BE FORECAST MONDAY WITH HIGH
PRESSURE OVER THE AREA THEN MOISTURE ROUNDING A BUILDING UPPER
RIDGE OVER THE SOUTHEAST COULD BRING SOME RAIN TO THE AREA
TUESDAY. TEMPERATURES REMAIN BLO NORMAL EARLY NEXT WEEK.
&&
.AVIATION /16Z WEDNESDAY THROUGH SUNDAY/...
SHORT TERM /THROUGH 12Z THURSDAY/...
AS OF 1030 AM WED...IFR CIGS ACROSS RTES THIS MORNING WITH PERIODS
OF HEAVY RAIN. A WARM FRONT WILL BE LIFTING ACROSS THE REGION OVER
THE NEXT COUPLE HOURS WITH WINDS SHIFTING TO SLY GUSTING AROUND 25
KT AND COULD SEE CIGS LIFT TO MVFR OUTSIDE OF HEAVIER SHOWERS.
DISCRETE SUPERCELLS WILL CONTINUE TO IMPACT THE REGION THIS
AFTERNOON AND COULD SEE DAMAGING WIND GUSTS AND ISOLATED
TORNADOES. A STRONG SQUALL LINE IS THEN EXPECTED TO PUSH THROUGH
AROUND 18-22Z THIS AFTERNOON AHEAD OF A COLD FRONT WHICH WILL
BRING A CONTINUED THREAT OF DAMAGING WIND GUSTS AND TORNADOES.
LONG TERM /THURSDAY THROUGH SUNDAY/...
VFR EXPECTED THROUGH FRIDAY AS HIGH PRESSURE MOVES OVER THE AREA
HOWEVER GUSTY WEST WINDS WILL PREVAIL OVER THE TERMINALS ON THU.
RAIN AND SUB VFR CONDITIONS WILL DEVELOP LATE FRI NIGHT OR EARLY
SATURDAY AND PERSIST THROUGH SATURDAY EVENING. ALTHOUGH VFR
CONDITIONS SHOULD DEVELOP SATURDAY NIGHT AND SUNDAY STRONG NW
WINDS ARE EXPECTED BEHIND A DEPARTING STRONG COASTAL LOW.
&&
.MARINE...
SHORT TERM /THROUGH TONIGHT/...
AS OF 700 AM WED...WARM FRONT CONTINUING TO APPROACH FROM S WITH
WINDS AROUND TO SE AT BUOY 41036 THIS HOUR. FCST ON TRACK WITH GALE
FORCE SRLY WINDS EXPECTED TO DEVELOPE THIS AFTN.
/PREVIOUS DISCUSSION/
AS OF 400 AM WED...NO SIGNIFICANT CHANGES TO PREVIOUS FCST. E-NE
WINDS HAVE INCREASED TO 15-25 KT OVERNIGHT WITH TIGHTENING PRES GRAD
IN ADVANCE OF WARM FRONT APPROACHING FROM S AND LOW PRES MOVING INTO
ERN TN. AS LOW CONTINUES MOVING NE...WARM FRONT WILL LIFT N OVER
AREA THIS MORNING WITH WINDS BECOMING SRLY AND INCREASING TO GALE
FORCE IN FREQUENT GUSTS BY EVENING. COLD FRONT WILL MOVE ACROSS AREA
THIS EVENING. WINDS WILL BECOME SW-W FOLLOWING FRONTAL PASSAGE BUT
REMAIN STRONG AND GUSTY AS LOW PRES MOVES OFF MID ATLC COAST
OVERNIGHT.
WW3 UNDERDONE WITH SEAS EARLY THIS MORNING DUE TO STRONGER
WINDS...AND HAVE ADJUSTED SEAS ACCORDINGLY FOR THIS MORNING. REST OF
PERIOD MORE REASONABLE WITH SEAS EXPECTED TO BUILD TO 8-13 FT WITH
GALE FORCE WINDS.
STRONG WINDS MAY ALSO BRING MINOR COASTAL FLOODING UP TO 2 FT TO THE
SOUND SIDE OBX AND LOW WATER ACROSS THE LOWER PORTIONS OF THE NEUSE
AND PAMLICO RIVERS BEGINNING LATE TODAY INTO THURSDAY...BUT NOT
ENOUGH CONFIDENCE FOR ANY ADVISORIES AS THIS TIME.
LONG TERM /THURSDAY THROUGH SUNDAY/...
GALE WARNINGS WILL CONTINUE FOR MUCH OF THE MARINE AREA INTO
THURSDAY BEHIND THE STRONG COLD FRONT WITH DIMINISHING WINDS LATE
THURSDAY AND THURSDAY NIGHT. SEAS WILL BE SUBSIDING DUE TO
OFFSHORE WIND TRAJECTORY WITH SEAS FALLING BELOW 6 FT ALL AREAS BY
LATE THU NIGHT OR EARLY FRIDAY AS HIGH PRESSURE BRIEFLY BUILDS
OVER THE WATERS. THE BENIGN CONDITIONS WILL BE SHORT LIVED THOUGH
AS THE NEXT POTENT SHORTWAVE LEADS TO STRONG CYCLOGENESIS OFF THE
NC COAST SATURDAY AND SATURDAY EVENING. FOR NOW WILL FORECAST
SMALL CRAFT ADVISORY CONDITIONS REDEVELOPING BUT COULD SEE ANOTHER
PERIOD OF GALES WITH DOUBLE DIGIT SEA HEIGHTS ESPECIALLY SATURDAY
NIGHT INTO SUNDAY.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY UNTIL 4 PM EST THURSDAY FOR NCZ046-047-081-095-
103-104.
MARINE...GALE WARNING FROM 4 PM THIS AFTERNOON TO 11 AM EST THURSDAY
FOR AMZ135-150.
SMALL CRAFT ADVISORY UNTIL 4 PM EST THURSDAY FOR AMZ130.
GALE WARNING UNTIL 4 PM EST THURSDAY FOR AMZ152-154.
GALE WARNING UNTIL 11 AM EST THURSDAY FOR AMZ156-158.
&&
SYNOPSIS...JBM
NEAR TERM...SK
SHORT TERM...JBM
LONG TERM...BTC/JME
AVIATION...JBM/BTC
MARINE...JBM/BTCHazardous weather outlook, Dec 26, 10:26 AM EST, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1026 AM EST WED DEC 26 2012 NCZ046-047-081-095-271530- TYRRELL-MAINLAND DARE-MAINLAND HYDE-CARTERET- 1026 AM EST WED DEC 26 2012 ...TORNADO WATCH 699 IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... ...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. WIND ADVISORY. A STRONG LOW PRESSURE SYSTEM WILL TRACK NORTHWEST AND NORTH OF EASTERN NORTH CAROLINA TODAY AND TONIGHT. THIS SYSTEM WILL PRODUCE AN ENHANCED THREAT OF STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING. THE MAIN THREATS WILL BE DAMAGING WINDS AND AN ISOLATED TORNADO. RESIDENTS ARE URGED TO MONITOR THIS DEVELOPING WEATHER SITUATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NCZ029-044-045-079-080-090>094-098-271530- MARTIN-PITT-WASHINGTON-GREENE-BEAUFORT-DUPLIN-LENOIR-JONES-CRAVEN- PAMLICO-ONSLOW- 1026 AM EST WED DEC 26 2012 ...TORNADO WATCH 699 IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. A STRONG LOW PRESSURE SYSTEM WILL TRACK NORTHWEST AND NORTH OF EASTERN NORTH CAROLINA TODAY AND TONIGHT. THIS SYSTEM WILL PRODUCE AN ENHANCED THREAT OF STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON. THE MAIN THREATS WILL BE DAMAGING WINDS AND AN ISOLATED TORNADO. RESIDENTS ARE URGED TO MONITOR THIS DEVELOPING WEATHER SITUATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NCZ103-104-271530- OUTER BANKS DARE-OUTER BANKS HYDE- 1026 AM EST WED DEC 26 2012 ...TORNADO WATCH 699 IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... ...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. WIND ADVISORY. A STRONG LOW PRESSURE SYSTEM WILL TRACK NORTHWEST AND NORTH OF EASTERN NORTH CAROLINA TODAY AND TONIGHT. THIS SYSTEM WILL PRODUCE AN ENHANCED THREAT OF STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING. THE MAIN THREATS WILL BE DAMAGING WINDS AND AN ISOLATED TORNADO. RESIDENTS ARE URGED TO MONITOR THIS DEVELOPING WEATHER SITUATION. STRONG AND GUSTY SOUTH WINDS BECOMING SOUTHWEST TO WEST MAY PRODUCE WATER LEVEL RISES OF 1 TO 2 FEET SOUNDSIDE OF THE OUTER BANKS LATE TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Local storm report, Dec 26, 11:44 AM EST, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1144 AM EST WED DEC 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 AM FUNNEL CLOUD 2 W JACKSONVILLE 34.76N 77.44W
12/26/2012 ONSLOW NC 911 CALL CENTER
ONSLOW CO. 911 REPORTED NUMEROUS CALLS REPORTING A
FUNNEL CLOUD NEAR THE VICINITY OF HWYS 258 AND 53.
&&
EVENT NUMBER MHX1200556
MCKAUGHANLocal storm report, Dec 26, 11:47 AM EST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1147 AM EST WED DEC 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 AM WATER SPOUT 1 SW CAMP LEJEUNE 34.69N 77.38W
12/26/2012 AMZ158 NC 911 CALL CENTER
ONSLOW 911 REPORTED WATERSPOUT OVER NEW RIVER NEAR CAMP
LEJUENE
&&
EVENT NUMBER MHX1200557
MCKAUGHANSpecial weather statement, Dec 26, 1:02 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
102 PM EST WED DEC 26 2012
NCZ080-092>095-098-261845-
BEAUFORT-CARTERET-CRAVEN-JONES-ONSLOW-PAMLICO-
102 PM EST WED DEC 26 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS PAMLICO...CRAVEN...
ONSLOW...JONES...BEAUFORT AND CARTERET COUNTIES THROUGH 145 PM EST...
AT 103 PM EST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
SOUTHWEST OF CATFISH LAKE...OR ABOUT 13 MILES NORTHEAST OF PINEY
GREEN...MOVING NORTHEAST AT 65 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...RIVERDALE...FAIRFIELD
HARBOR...REELSBORO...SILVER HILL...PRESCOTT...AURORA.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
&&
LAT...LON 3489 7726 3543 7686 3540 7680 3538 7672
3542 7670 3545 7685 3566 7669 3554 7647
3553 7662 3538 7657 3540 7670 3538 7671
3535 7666 3537 7664 3532 7661 3501 7689
3507 7700 3501 7697 3497 7692 3479 7707
TIME...MOT...LOC 1803Z 213DEG 55KT 3492 7710
8Special weather statement, Dec 26, 1:09 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
109 PM EST WED DEC 26 2012
NCZ029-045-080-092-093-261900-
BEAUFORT-CRAVEN-JONES-MARTIN-WASHINGTON-
109 PM EST WED DEC 26 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS CRAVEN...JONES...
BEAUFORT...WASHINGTON AND MARTIN COUNTIES THROUGH 200 PM EST...
AT 109 PM EST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
TUSCARORA...OR ABOUT 7 MILES WEST OF NEW BERN...MOVING NORTHEAST AT
60 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ERNUL...WILMAR...
BLOUNTS CREEK...RIVER ROAD...BUNYAN...SLATESTONE.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
&&
LAT...LON 3583 7657 3544 7685 3548 7699 3544 7696
3546 7692 3543 7686 3507 7711 3515 7731
3584 7690 3581 7688 3585 7684 3588 7684
3589 7683 3587 7676 3590 7672
TIME...MOT...LOC 1809Z 208DEG 54KT 3519 7716
8Local storm report, Dec 26, 1:24 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
124 PM EST WED DEC 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1239 PM MARINE TSTM WIND 1 ENE CHADWICK ACRES 34.52N 77.36W
12/26/2012 M44 MPH ONSLOW NC PUBLIC
PUBLIC REPORTED A 38 KNOT MARINE THUNDERSTORM WIND GUST
IN SNEADS FERRY.
&&
EVENT NUMBER MHX1200558
MCKAUGHANSpecial weather statement, Dec 26, 1:27 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
127 PM EST WED DEC 26 2012
NCZ095-261915-
CARTERET-
127 PM EST WED DEC 26 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS CARTERET COUNTY THROUGH 215
PM EST...
AT 127 PM EST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12
MILES SOUTH OF INDIAN BEACH...OR ABOUT 18 MILES SOUTHWEST OF MOREHEAD
CITY...MOVING NORTHEAST AT 65 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ATLANTIC BEACH......
PINE KNOLL SHORES...CRAB POINT VILLAGE......MOREHEAD CITY...NORTH
RIVER......HARLOWE...OPEN GROUNDS FARM...SOUTH RIVER......MERRIMON...
PINEY ISLAND.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
&&
LAT...LON 3468 7692 3471 7677 3472 7689 3485 7680
3487 7669 3501 7668 3498 7659 3501 7650
3508 7647 3508 7641 3498 7641 3495 7645
3497 7639 3504 7636 3503 7632 3467 7664
TIME...MOT...LOC 1827Z 214DEG 57KT 3457 7687
8The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 9:48 AM EST | Special Weather Statement | MHX | Dare | 27 min |
| Dec 26, 10:48 AM EST | Special Weather Statement | MHX | Dare | 27 min |
| Dec 26, 11:05 AM EST | Special Marine Warning | MHX | 25 min | |
| Dec 26, 11:11 AM EST | Tornado Warning | MHX | Jones, Onslow | 49 min |
| Dec 26, 11:14 AM EST | Special Weather Statement | MHX | Hyde | 46 min |
| Dec 26, 11:27 AM EST | Special Marine Warning | MHX | 33 min | |
| Dec 26, 12:10 PM EST | Special Marine Warning | MHX | 20 min | |
| Dec 26, 12:14 PM EST | Special Marine Warning | MHX | 31 min | |
| Dec 26, 12:20 PM EST | Tornado Warning | MHX | Carteret, Jones, Onslow | 40 min |
| Dec 26, 1:02 PM EST | Special Weather Statement | MHX | Craven | 43 min |
| Dec 26, 1:06 PM EST | Special Marine Warning | MHX | 24 min | |
| Dec 26, 1:09 PM EST | Special Weather Statement | MHX | Beaufort, Craven | 51 min |
| Dec 26, 1:27 PM EST | Special Weather Statement | MHX | Carteret | 48 min |
| Dec 26, 1:35 PM EST | Special Marine Warning | MHX | 25 min | |
| Dec 26, 1:45 PM EST | Special Marine Warning | MHX | 60 min | |
| Dec 26, 1:52 PM EST | Special Weather Statement | MHX | Tyrrell | 38 min |
| Dec 26, 2:18 PM EST | Special Marine Warning | MHX | 27 min | |
| Dec 26, 2:25 PM EST | Special Weather Statement | MHX | Greene, Martin, Pitt | 65 min |
| Dec 26, 2:27 PM EST | Special Weather Statement | MHX | Carteret, Pamlico | 63 min |
| Dec 26, 2:52 PM EST | Tornado Warning | MHX | Carteret, Craven | 23 min |
| Dec 26, 3:27 PM EST | Special Weather Statement | MHX | Dare | 48 min |
| Dec 26, 3:48 PM EST | Special Marine Warning | MHX | 31 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.